[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1973

SAN FRANCISCO DERMATOLOGICAL SOCIETY

Arch Dermatol. 1973;108(6):848-849. doi:10.1001/archderm.1973.01620270068021

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Depigmentation Caused by a Phenolic Detergent-germicide. Presented by Richard B. Odom, MD, Kenneth M. Stein, MD.  A 31-year-old medical corpsman was examined because "his hands were turning white." He had worked in a physical medicine department from 1968 through July 1972. During this time he cleaned Hubbard tanks with O-Syl, a potent detergent and germicide. In the past year he had noted progressive loss of pigment from his hands (Figure). Mild erythema and pruritus preceded the loss of skin color in some of the sites. Although there has been no recent exposure to other germicides or detergents, nor use of rubber gloves, the pigmentary loss has been slowly progressive. His past history and family history yield no pertinent information.Physical examination showed hypopigmented patches involving the ventral and dorsal aspects of both hands, with spread to the wrists. Small pigmented islands are present within the hypopigmented areas. There is no

First Page Preview View Large
First page PDF preview
First page PDF preview
×